MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.2MMX20MM RNGLC+ ACET DRL BIT; INSTRUMENT, HIP

ZIMMER BIOMET, INC. 3.2MMX20MM RNGLC+ ACET DRL BIT; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: 31-323230 item name 3.2mmx30mm rnglc+ acet drl bit lot # 65819438.31-323215 item name 3.2mmx15mm rnglc+ acet drlacet drl bit lot # 66586472.G2: foreign: japan.The product has been received by zimmer biomet.The investigation is currently in process.Once the investigation has been completed, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the two drills broke during use.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: h6 suggested component code: mechanical (g04) - drill.Visual examination of the returned product identified drill 66595196 fractured at the fluted tip with no other visible damage.Optical images of the device fracture surface exhibited excessive smeared regions along with indications of faint river lines and minor hinge artifacts on both sides of the fracture suggesting that the device possibly fractured due to reverse bending overload mode of failure.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.The complaint is confirmed based on the returned, fractured/bent devices.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
3.2MMX20MM RNGLC+ ACET DRL BIT
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19299011
Report Number0001825034-2024-01218
Device Sequence Number6834011
Product Code HTW
UDI-Device Identifier00880304452459
UDI-Public(01)00880304452459(17)340209(10)66595196
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-323220
Device Lot Number66595196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE H11.
Patient SexUnknown